Construction of suboptimal feedback control for chaotic systems using B-splines with optimally chosen knot points

Heung Wing Joseph Lee, K. L. Teo, W. R. Lee, S. Wang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

10 Citations (Scopus)


In this paper we consider a class of optimal control problem involving a chaotic system, where all admissible controls are required to satisfy small boundedness constraints. A numerical approach is developed to seek for an optimal feedback control for the optimal control problem. In this approach, the state space is partitioned into subregions, and the controller is approximated by a linear combination of a modified third order B-spline basis functions. The partition points are also taken as decision variables in this formulation. An algorithm based on this approach is proposed. To show the effectiveness of the proposed method, a control problem involving the Lorenz system is solved by the proposed approach. The numerical results demonstrate that the method is efficient in the construction of a robust, near-optimal control.
Original languageEnglish
Pages (from-to)2375-2387
Number of pages13
JournalInternational Journal of Bifurcation and Chaos in Applied Sciences and Engineering
Issue number9
Publication statusPublished - 1 Jan 2001

ASJC Scopus subject areas

  • Modelling and Simulation
  • Applied Mathematics

Cite this